Singularity of radial subalgebras in II1 factors associated with free products of groups

Florin Boca, Florin Rǎdulescu

Research output: Contribution to journalArticlepeer-review


Let G be the free product of N groups each having order k ≤ N and let A be the maximal abelian subalgebra of the group von Neumann algebra L(G), called the radial algebra of G. The Pukánszky invariant of the abelian algebra A=(A ∨ JAJ)″ is computed in this case. If N ≥ 3, A is isomorphic to A ⊕ (A ⊗ A) and A is singular. If N = k = 2, A is isomorphic to A ⊕ A and A is a Cartan subalgebra.

Original languageEnglish (US)
Pages (from-to)138-159
Number of pages22
JournalJournal of Functional Analysis
Issue number1
StatePublished - Jan 1992
Externally publishedYes

ASJC Scopus subject areas

  • Analysis

Fingerprint Dive into the research topics of 'Singularity of radial subalgebras in II<sub>1</sub> factors associated with free products of groups'. Together they form a unique fingerprint.

Cite this